A characterization of $n$-dimensional hypersurfaces in $R^{n+1}$ with commuting curvature operators

Volume 69 / 2005

Yulian T. Tsankov Banach Center Publications 69 (2005), 205-209 MSC: 53B20, 53B21. DOI: 10.4064/bc69-0-16

Abstract

Let $M^n$ be a hypersurface in $R^{n+1}$. We prove that two classical Jacobi curvature operators $J_x$ and $J_y$ commute on $M^n$, $n > 2$, for all orthonormal pairs $(x,y)$ and for all points $p \in M$ if and only if $M^n$ is a space of constant sectional curvature. Also we consider all hypersurfaces with $n\geq 4$ satisfying the commutation relation $ (K_{x,y} \circ K_{z,u})(u) = (K_{z,u} \circ K_{x,y} )(u) $, where $ K_{x,y} (u) = R(x, y, u)$, for all orthonormal tangent vectors $x, y, z, w$ and for all points $p \in M$.

Authors

  • Yulian T. TsankovDepartment of Geometry
    Faculty of Mathematics and Informatics
    Sofia University “St. Kliment Ohridski”
    Blvd. “J. Bourchier”, 5
    1164 Sofia, Bulgaria
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image